MAUDE Adverse Event Report: ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302804
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced an issue when using a catheter from a duramax stacked tip 28cm str.Basic kit.It was reported the catheter's blue port had a slow flow and resistance.As it was indicated the device is available for return, it is reasonable to conclude the catheter was removed due to this issue.It is unknown if it was replaced.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 28cm duramax dialysis catheter.There were no noted defects or damage observed during visual inspection; i.E.No kinks in the catheter or extension leg tubing.Functional testing was performed, no issues noteed.The device functioned as intended.The customer's reported complaint description of dialysis catheter tubing had occlusion/slow fluid flow could not be confirmed during evaluation of the returned complaint sample.Fluid flushed and aspirated with no issues, guidewire inserted with no issues and lumen width of tubing within specification.Device functioned as intended.The root cause for the customer experience with this device cannot be definitively determined.Potential root cause for this type of dialysis catheter failure mode is tip positioned against vasculature wall that impedes flow.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use provided with this product states: "a tunnel with a wide gentle arc lessens the risk of kinking.Irrigate catheter with saline, then clamp catheter extensions to assure that saline is not inadvertently drained from lumens.Use clamps provided.Caution: do not clamp the dual lumen portion of the catheter.Clamp only the extensions.Do not use serrated forceps, use only the in-line clamps provided.Insert the introducer needle with attached syringe into the target vein.Aspirate to insure proper placement".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
DURAMAX 2 CHRONIC HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16273418
Report Number1319211-2023-00003
Device Sequence Number20696829
Product Code MSD
UDI-Device IdentifierH787103028045
UDI-PublicH787103028045
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Catalogue Number10302804
Device Lot Number5700953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown